Return asymmetry and the cross section of stock returns
Zhongxiang Xu,
Thanaset Chevapatrakul and
Xiafei Li
Journal of International Money and Finance, 2019, vol. 97, issue C, 93-110
Abstract:
This paper develops a new measure of return asymmetry, following Patil et al. (2012). We demonstrate that the return asymmetry measure helps explain the cross section of stock returns. Consistent with results in Barberis and Huang (2008), our empirical findings show that stocks with high return asymmetry exhibit low expected returns. The negative relation between return asymmetry and the cross section of stock returns persists for up to the 12-month forecast horizon and remains robust after controlling for the effects of skewness.
Keywords: Empirical asset pricing; Return asymmetry; Skewness (search for similar items in EconPapers)
JEL-codes: C20 C51 C53 G12 G17 (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0261560618306089
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:jimfin:v:97:y:2019:i:c:p:93-110
DOI: 10.1016/j.jimonfin.2019.06.005
Access Statistics for this article
Journal of International Money and Finance is currently edited by J. R. Lothian
More articles in Journal of International Money and Finance from Elsevier
Bibliographic data for series maintained by Catherine Liu ().